Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 27, 2019, 9:45 AM CDT for DeSoto County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 9:45 AM CDT (14:45 UTC)
- Expired
- Jun 27, 2019, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 65 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 10:30 AM CDT | FLASH FLOOD | Horn Lake, MS | WATER OVER HORN LAKE ROAD AND NAIL ROAD EAST OF HIGHWAY 61 IS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1981 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WGUS54 KMEG 271445
FFWMEG
MSC033-271745-
/O.NEW.KMEG.FF.W.0033.190627T1445Z-190627T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
945 AM CDT Thu Jun 27 2019
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
DeSoto County in northwestern Mississippi...
* Until 1245 PM CDT.
* At 945 AM CDT...Doppler Radar estimates more than 2 inches of rain
has occurred in the past 30 minutes. Showers and thunderstorms
will produce an additional 1 to 2 inches of rain over the next
hour.
* Some locations that will experience flooding include...
Southaven, Olive Branch, Horn Lake, Hernando, Walls, Lynchburg,
Lewisburg, Eudora, Robinson Gin, Trinity, Alden, Twin Lakes,
Alphaba, Frees Corners, Cedarview, Bright, Nesbit, West Days, Love
and Jago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3498 9014 3497 8982 3477 8981 3477 8991
3472 8996 3473 8998 3471 9003 3471 9005
3473 9006 3472 9007 3473 9009 3473 9011
3475 9012 3476 9014 3476 9017 3472 9020
3484 9020
$$1 follow-up statement
108
WGUS74 KMEG 271614
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1114 AM CDT Thu Jun 27 2019
MSC033-271745-
/O.CON.KMEG.FF.W.0033.000000T0000Z-190627T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeSoto MS-
1114 AM CDT Thu Jun 27 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
DESOTO COUNTY...
At 1113 AM CDT, Doppler Radar estimates up to 3 inches of rain has
occurred over the past 2 hours.
Some locations that will experience flooding include...
Southaven, Olive Branch, Horn Lake, Hernando, Walls, Lynchburg,
Lewisburg, Eudora, Robinson Gin, Trinity, Alden, Twin Lakes, Alphaba,
Frees Corners, Cedarview, Bright, Nesbit, West Days, Love and Jago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3498 9014 3497 8982 3477 8981 3477 8991
3472 8996 3473 8998 3471 9003 3471 9005
3473 9006 3472 9007 3473 9009 3473 9011
3475 9012 3476 9014 3476 9017 3472 9020
3484 9020
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:57 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 27, 7:57 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Memphis TN 757 AM CDT Thu Jun 27 2019 .UPDATE...Aviation Discussion. && .PREV DISCUSSION... /issued 258 AM CDT Thu Jun 27 2019/ Skies are mostly cloudy across the northern counties early this morning with area of showers and thunderstorms remaining fixed in the Missouri Bootheel and portions of northwest Tennessee. Farther south skies were mostly clear. Temperatures this hour ranged from the upper 60s to mid 70s. Rainfall amounts in the past three hours have been upwards of a three quarters of an inch. For today and tomorrow...models back to showing a small meso upper low forming near the confluence of the Ohio and Mississippi Rivers today with a slow drift south through the Memphis metro by tomorrow afternoon. From this they have also increased rainfall chances and QPF...similar to what was first seen from the models 48 hours ago. Short term CAMs have the current area in the Bootheel intensifying and spreading out as it sinks south throughout the day...likely the reason for SPC's Marginal severe risk across the southeast counties where CAPE can be maximized this afternoon. After seeing a few strong storms yesterday across the north...have added a few strong to severe storms wording across the entire Midsouth today in the HWO. The 4000+ j/kg CAPE seen from last night's LZK sounding confirmed the forecasted skew-t's utilized in last night's forecast. Those same values will be witnessed today....and could cause a damaging wind threat along with small hail and localized heavy rainfall..especially if a cold pool can materialize. Downdraft CAPE is to surpass 1000 j/kg and the LCL to freezing level depth 12kft over north Mississippi in the Marginal Risk area. Wet microbursts will be possible. Models keep the convection going tonight...especially along and west of the Mississippi River right underneath the descending mesolow. Rainfall amounts in the next 24 hours could exceed two inches across the western counties. Temperatures today will top out in the 85-90F range with lows tonight near 70F. Have cooled highs tomorrow a degree or two due to cloud cover and the evaporative cooling from the expected rainfall. The low will start to drift southwest towards the ARKLAMISS late tomorrow night lowering rain chances across the northern counties. Saturday through Midweek...not much change in the forecast this period. Afternoon showers and thunderstorms will start off scattered in coverage for the weekend...but as an upper high builds in from the Gulf Coast to the Great Lakes coverage will be more isolated by Monday and Tuesday. A slight uptick in rain chances will arrive Wednesday and Thursday as a weak trough approaches from the west. High and low temperatures will be close to seasonal averages with afternoon heat indices climbing to 100F. JAB && .AVIATION...12Z TAFs Short term guidance performance has been very poor and looks to be the case looking forward. An outflow boundary from the Convection near the Missouri Bootheel should bring North Winds early today to MKL and MEM, then Southwest flow should return later this afternoon. Scattered to numerous showers and thunderstorms are expected this afternoon and may result in brief periods of IFR vis due to heavy rain...though timing is highly uncertain. Will amend when storms develop and timing is more certain. Will carry VCTS for the meantime. Storms should diminish in coverage and intensity overnight with weak South to Southwest wind. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 27, 3:01 AM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 301 AM CDT Thu Jun 27 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 301 AM CDT Thu Jun 27 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms will be possible today and tonight. Damaging winds and localized heavy rainfall are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
In the hours before
Special weather statement, Jun 27, 8:16 AM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Memphis TN 816 AM CDT Thu Jun 27 2019 ARZ035-036-048-MSZ001-TNZ088-271400- St. Francis AR-Cross AR-Crittenden AR-DeSoto MS-Shelby TN- 816 AM CDT Thu Jun 27 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 AM CDT FOR... Northeastern St. Francis County in eastern Arkansas... Southeastern Cross County in eastern Arkansas... Central Crittenden County in eastern Arkansas... Northwestern DeSoto County in northwestern Mississippi... Southwestern Shelby County in western Tennessee... At 816 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Jennette, or 7 miles south of Earle, moving east at 40 mph. People in northeastern St. Francis...southeastern Cross...central Crittenden...northwestern DeSoto and southwestern Shelby Counties should monitor this storm closely. LAT...LON 3515 9085 3533 9078 3518 8987 3484 8997 TIME...MOT...LOC 1316Z 284DEG 37KT 3517 9045
Local storm report, Jun 27, 8:39 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
839 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HEAVY RAIN CLARKTON 36.45N 89.97W
06/27/2019 E6.00 INCH DUNKLIN MO BROADCAST MEDIA
ESTIMATES OF 5 TO 6 INCHES OF RAINFALL NEAR CLARKTON.
&&Local storm report, Jun 27, 8:45 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD W MALDEN 36.58N 89.98W
06/27/2019 DUNKLIN MO BROADCAST MEDIA
SOME COUNTY ROADS ALONG WITH HIGHWAY J AROUND THE
MALDEN AREA ESPECIALLY WEST OF MALDEN SEEING DEEP WATER
OVER ROADS.
&&Local storm report, Jun 27, 8:58 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
858 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN W MALDEN 36.58N 89.98W
06/27/2019 M6.20 INCH DUNKLIN MO BROADCAST MEDIA
6.2 INCHES MEASURED 9 MILES WEST OF MALDEN.
&&Special weather statement, Jun 27, 9:06 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
906 AM CDT Thu Jun 27 2019
ARZ036-MSZ001-007-008-TNZ088-271430-
Crittenden AR-Tunica MS-DeSoto MS-Tate MS-Shelby TN-
906 AM CDT Thu Jun 27 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 AM CDT
FOR...
Southwestern Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
North central Tate County in northwestern Mississippi...
Southwestern Shelby County in western Tennessee...
At 906 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Horn Lake, moving
southeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Crittenden...northeastern Tunica...DeSoto...
north central Tate and southwestern Shelby Counties should monitor
this storm closely.
LAT...LON 3489 9047 3489 9045 3487 9043 3484 9043
3483 9041 3500 9041 3515 9033 3503 8979
3469 8984 3482 9046 3486 9048
TIME...MOT...LOC 1406Z 298DEG 34KT 3491 9001Special weather statement, Jun 27, 9:32 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
932 AM CDT Thu Jun 27 2019
MSZ001-002-008-TNZ088-089-271515-
Marshall MS-DeSoto MS-Tate MS-Fayette TN-Shelby TN-
932 AM CDT Thu Jun 27 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 AM CDT
FOR...
Northwestern Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northern Tate County in northwestern Mississippi...
Southwestern Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 931 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Olive Branch,
moving southeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Marshall...DeSoto...northern Tate...
southwestern Fayette and southeastern Shelby Counties should monitor
this storm closely.
LAT...LON 3512 9009 3514 9006 3515 9007 3526 9002
3516 8948 3464 8968 3474 9020 3486 9021
TIME...MOT...LOC 1431Z 298DEG 49KT 3498 8989The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:16 AM CDT | Special Weather Statement | MEG | DeSoto | 44 min |
| Jun 27, 9:06 AM CDT | Special Weather Statement | MEG | DeSoto | 24 min |
| Jun 27, 9:32 AM CDT | Special Weather Statement | MEG | DeSoto | 43 min |
| Jun 27, 10:10 AM CDT | Special Weather Statement | MEG | Marshall | 50 min |
| Jun 27, 11:07 AM CDT | Special Weather Statement | MEG | Benton, Lafayette | 38 min |
| Jun 27, 11:43 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lafayette, Lee, Pontotoc, Prentiss, Tippah and 1 more | 47 min |
| Jun 27, 11:49 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc | 41 min |
| Jun 27, 12:10 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 50 min |
| Jun 27, 12:46 PM CDT | Special Weather Statement | MEG | Itawamba | 44 min |
| Jun 27, 1:06 PM CDT | Special Weather Statement | MEG | Tallahatchie | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.